MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SHPX755
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: patient dissatisfaction with the procedure.Asymmetry issue.H6 health effect - clinical code e2402: patient dissatisfaction with the procedure.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female who underwent a breast augmentation revision with a mentor memorygel, xtra 755cc silicone prosthesis experienced left-sided capsular contracture grade iv, unacceptable cosmetic appearance of the bilateral breasts, right sided infra-areolar scar contracture, and chronic left breast infection postoperatively.The issue of capsular contracture was diagnosed through physical examination.As a result, patient underwent peri areolar mastopexy, release of right breast infra-areolar mastopexy, left total capsulectomy with washout of the left breast, and bilateral replacements as follow; l) ref: (b)(4); lot-sn: (b)(6) and r) ref: (b)(4); lot-sn: (b)(6) on (b)(6) 2023.This report relates to the right side.
 
Additional Manufacturer Narrative
Device photo evaluation completed on january 08, 2024 upon visual evaluation of the image provided in the complaint no apparent damage or visual anomalies were observed.Some breast ptosis is a normal component of the mature breast.Ptosis becomes undesirable when the breast parenchyma predominates below the areola, droops considerably below the inframammary fold and the nipple points downward.Augmentation alone, without consideration of the ptosis can produce a less than desirable cosmetic result known as a "rock in sock" deformity or an increased ptotic appearance.Ptosis is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18365461
Report Number1645337-2023-14906
Device Sequence Number20855249
Product Code FTR
UDI-Device Identifier00081317025368
UDI-Public00081317025368
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2023
Device Catalogue NumberSHPX755
Device Lot Number7544322
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/08/2024
Initial Report FDA Received Date12/20/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite